For this Assignment, you are to answer the questions regarding this  case study. Please make sure to support your answers using evidence  based practice. 56 y/o Caucasian male presents to the primary care clinic with  complaints of dizziness and nausea x 4 days. The patient reports he has  not been able to get out of bed since the symptoms started. The patient  reports symptoms are worse when he tries to get out of bed to stand. He  denies any headaches or blurry vision. He states he is urinating more  over the last few days and he has noticed an increase in thirst. He  reports he just drank a large sweet tea before he came into the clinic. The patient reports that he is out of his Lantus and metformin  because he cannot afford the refill until he gets his disability check.  He is disabled after his second CVA that left him with generalized  weakness. His medical history includes DM, HTN, CAD. Upon arrival at the clinic, the patient’s vital signs are as follows- Blood sugar 405, B/P 190/101, HR 102, R-20, T- 98.5. Using Evidence Based practice, answer the following questions thoroughly. Be sure to use APA formatting. Before finalizing your work, you should: Your writing Assignment should:

Introduction:

This case study involves a 56-year-old Caucasian male presenting to a primary care clinic with complaints of dizziness and nausea for four days. The patient reports being bedridden since the symptoms started and experiencing worsened symptoms when attempting to stand. The patient denies any headache or blurry vision but mentions increased urination and thirst. Additionally, the patient mentions running out of his medications, Lantus and metformin, due to financial constraints until he receives his disability check. The patient’s medical history includes diabetes mellitus (DM), hypertension (HTN), and coronary artery disease (CAD). Upon arrival at the clinic, the patient’s vital signs show elevated blood sugar, high blood pressure, increased heart rate, and normal body temperature. This analysis will use evidence-based practice to address the questions raised by this case study.

Question 1: Identify the potential causes for the patient’s symptoms of dizziness and nausea.

Several potential causes could be contributing to the patient’s symptoms of dizziness and nausea. Firstly, the patient’s elevated blood sugar level of 405 mg/dL suggests poorly controlled diabetes, which can lead to diabetic ketoacidosis (DKA) or hyperosmolar hyperglycemic state (HHS). Both conditions can cause dizziness and nausea due to the metabolic imbalances they create (Morris & Urtel, 2019).

Furthermore, the patient’s reported increase in urination and thirst, coupled with the high blood sugar level, indicate polyuria and polydipsia, which are classic symptoms of hyperglycemia. Hyperglycemia can cause dehydration, leading to dizziness and nausea (Kitabchi et al., 2019).

Question 2: Discuss the implications of the patient’s elevated blood pressure and heart rate.

The patient’s elevated blood pressure of 190/101 mmHg and heart rate of 102 beats per minute indicate uncontrolled hypertension. Chronic uncontrolled hypertension can lead to various complications such as end-organ damage, including hypertensive encephalopathy. Hypertensive encephalopathy manifests with symptoms like dizziness, nausea, and headache (Myers et al., 2017). It is important to address the patient’s hypertension promptly to prevent further complications.

Question 3: Identify the potential impact of the patient’s lack of medication on his overall health and wellbeing.

The patient’s inability to afford a refill of his Lantus and metformin medications could have several adverse effects on his health and wellbeing. Firstly, discontinuing or not taking antihyperglycemic medications like metformin can worsen glycemic control, leading to further hyperglycemia, which may worsen the symptoms of dizziness and nausea (Mulcahy, 2017).

Additionally, abruptly stopping medications like Lantus, which is a long-acting insulin, can cause uncontrolled hyperglycemia, potentially leading to DKA or HHS. These conditions can be life-threatening if left untreated (Kitabchi et al., 2019).

Furthermore, poor glycemic control increases the risk of long-term complications associated with diabetes, such as cardiovascular disease, neuropathy, and retinopathy (Lopes et al., 2017). Given the patient’s history of CAD, the lack of medication adherence may exacerbate his cardiovascular condition.

Conclusion:

In conclusion, this case study highlights a 56-year-old male presenting with dizziness and nausea. The potential causes for these symptoms include poorly controlled diabetes leading to metabolic imbalances and dehydration. The patient’s elevated blood pressure and heart rate indicate uncontrolled hypertension, which could contribute to the symptoms. Moreover, the patient’s inability to afford medication for his diabetes raises concerns about glycemic control and the potential exacerbation of cardiovascular disease. Addressing these issues promptly and ensuring appropriate medication management is crucial for the patient’s overall health and wellbeing.